MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE 145-DEG PE 42MM CONST HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE 145-DEG PE 42MM CONST HUM LINER +2.5; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-42-13
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526); Metal Related Pathology (4530)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 3 years and 1 months following a revision of the right total shoulder arthroplasty (tsa), another revision surgery was performed due to dislocation.The patient's shoulder at some point became unstable again and dislocated.During the revision surgery, the liner was found to have dissociated from the tray and was no longer between the tray and sphere.Metallosis in the tissue was observed, as well as wear on the liner, tray and sphere.The glenosphere, locking screw, liner, reverse torque screw, and tray were swapped out and the patient was upsized to a 46 expanded glenosphere, 0mm 46mm constrained liner and 5mm tray.The event was not related to the breakage of a device.The event lead to a surgical delay/prolongation of approximately 30-45 minutes.The delay/prolongation was in reference to the need for revision surgery due to dislocation of the prosthesis and dissociation of the poly.There was an adverse event of metal on metal wear of the glenosphere and tray and the associated metallosis.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Conocmitants: 320-10-00 equinoxe reverse tray adapter plate tray +0 (b)(6); 320-06-42 - glenosphere 42mm (b)(6); 320-15-05 - eq rev locking screw (b)(6) (b)(6) - gps implant kit v2 04000521122 exc-eqrv38-us - orthosensor 38mm usa (b)(6); 300-30-10 - equinoxe preserve stem 10mm (b)(6); 320-15-02 - rs glenoid plate sup aug, 10 deg (b)(6); 531-20-00 - shldr gps rvrs drill kit (b)(6); 531-78-20 - shouldr gps hex pins kit (b)(6); 320-20-00 - eq reverse torque defining screw kit (b)(6); 320-38-00 - 145-deg pe 38mm hum liner +0 (b)(6); 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm (b)(6); 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm (b)(6); 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm (b)(6); 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm (b)(6).
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: a, b, c, d.The revision reported was likely due to disassembly of the humeral liner and tray leading to migration of the humeral liner and subsequent metal-on-metal articulation between unintended components.There appears to be damage to the humeral liner, but it is unclear if it occurred prior to or after the disassembly.The disassembly of the humeral liner and tray may have been the result of positioning of the shoulder components, scapular notching/impingement, and/or patient related factors however, contributions of shoulder instability, shoulder dislocation and patient-related issues to the sequence of events cannot be confirmed by the information provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE 145-DEG PE 42MM CONST HUM LINER +2.5
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct.
gainesville, FL 32653
3523771140
MDR Report Key20823700
Report Number1038671-2024-04569
Device Sequence Number12716049
Product Code KWT
UDI-Device Identifier10885862086723
UDI-Public10885862086723
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2023
Device Catalogue Number320-42-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date07/10/2025
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight124 KG